MAUDE Adverse Event Report: ABIOMED, INC. KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER

ABIOMED, INC. KIT, 14FR INTRODUCER, 13CM&25CM, STERILE; INTRODUCER, CATHETER
Catalog Number 0052-3046
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia (1942)
Date of Event 02/26/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
The impella device has not been received from the customer.Therefore, investigation of the device is not possible.Should the device or any new information be received, a supplemental mdr will be filed.
 
Event or Problem Description
An impella cp device was inserted into the right femoral artery in a 82-year-old female patient presenting in acute myocardial infarction (ami) and cardiogenic shock (cgs), in an out-of-hospital cardiac arrest requiring cardiopulmonary resuscitation (cpr), in scai stage e shock, on an intra-aortic balloon pump (iabp), on multiple inotropes and vasopressors, and on a ventilator for respiratory support, prior to initiation of support during the procedure, a distal perfusion catheter (dpc) was placed due to no flow around the peel-away sheath prior to removal, and no doppler distal pulses.The dpc resolved the issue.In addition, the impella kept suctioning passed p-3 then p-2.The mean arterial pressure (map) was 30-40's on the automated impella controller (aic).Bleeding and a drop in the hemoglobin occurred prior to the patient arriving to the cath lab.Blood and other blood products were transfused for volume.The physician did not attribute the bleeding and hemodynamic instability to the impella.A few hours after impella insertion the patient expired on support.The impella is conservatively being reported for death; however, is unlikely to have contributed to the patient's death, which was most likely due to the clinical condition of a critically ill patient with acute myocardial infarction, complicated by cardiogenic shock, along with the complications of stage e shock.
 
Additional Manufacturer Narrative
The investigation was completed.Ischemia/ppae: the root cause of the injury was unable to be determined due to insufficient clinical details.

Brand Name
KIT, 14FR INTRODUCER, 13CM&25CM, STERILE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
OSCOR CARIBE LLC
zona franca las americas
autopista las americas km 22
santo domingo
DO  
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24551350
Report Number1220648-2026-04813
Device Sequence Number9485968
Product Code DYB
UDI-Device Identifier00813502013269
UDI-Public(01)00813502013269(11)250623(10)S9913594
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0052-3046
Device Lot NumberS9913594
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2026
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date03/09/2026
Supplement Report FDA Received Date04/11/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Death;
Patient Age82 YR
Patient SexFemale
Patient Weight79 KG
Patient EthnicityNon Hispanic
Patient RaceWhite